Submit Manuscript  

Article Details


A Rare Case of Drug-Induced Erectile Dysfunction with Secukinumab Solved After Switch to Ixekizumab in A Psoriatic Patient: A Case Report

[ Vol. 15 , Issue. 1 ]

Author(s):

Stefano Dastoli, Luigi Francesco Iannone, Luigi Bennardo*, Martina Silvestri, Caterina Palleria, Steven Paul Nisticò, Giovambattista De Sarro and Emilio Russo   Pages 69 - 72 ( 4 )

Abstract:


Background: Psoriasis is a cutaneous inflammatory condition characterized by an altered turnover of keratinocytes leading to scaly patches. Secukinumab and ixekizumab are two biologic drugs inhibiting interleukin-17.

Objective: We report the first case, according to Naranjo score, of a secukinumab-induced erectile dysfunction with severe plaque psoriasis that disappeared after switching to another anti IL17 drug (ixekizumab).

Methods: A 45 years old man experienced erectile dysfunction during treatment with an anti-IL17. The adverse effect appeared after 60 days of treatment with secukinumab and rapidly disappeared after discontinuation of the drug. All necessary urologic exams were carried out. Re-administration of secukinumab, due to the exacerbation of psoriasis, caused the same sexual dysfunction after 60 days.

Results: Switching to ixekizumab lead to a resolution of the erectile dysfunction and a complete skin clearance.

Conclusion: We describe for the first time a sexual dysfunction possibly due to secukinumab and its resolution after the switch to another similar but different drug, highlighting the potential difference between anti-IL17A drugs.

Keywords:

Anti-IL17, psoriasis, sexual dysfunction, drug-related side effects, ixekizumab, secukinumab, naranjo Score.

Affiliation:

Department of Health Sciences, Unit of Dermatology, Magna Graecia University, Catanzaro, Department of Health Sciences, Unit of Pharmacology, Magna Graecia University, Catanzaro, Department of Health Sciences, Unit of Dermatology, Magna Graecia University, Catanzaro, Department of Health Sciences, Unit of Dermatology, Magna Graecia University, Catanzaro, Department of Health Sciences, Unit of Pharmacology, Magna Graecia University, Catanzaro, Department of Health Sciences, Unit of Dermatology, Magna Graecia University, Catanzaro, Department of Health Sciences, Unit of Pharmacology, Magna Graecia University, Catanzaro, Department of Health Sciences, Unit of Pharmacology, Magna Graecia University, Catanzaro



Read Full-Text article